MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A09-009
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extension set (lot 00156114) was in use on the patient from (b)(6) 2025 to the cannula was replaced on (b)(6) 2025.The event occurred on 2025-10-01, which is (13 days) after the extension set was placed on the patient.The clinic provided berlin heart with three photos of the cannula extension set in question at the time of and after the event.The observation described can be confirmed based on the images from the clinic.The affected cannula extension set was not returned to berlin heart for investigation and was discarded by the clinic.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the extension set lot no.00156114.This product was produced according to our specifications.According to the production record, a total of 3 extension sets with this lot no.Were produced.All extension sets were implanted in the patients in the usa.There are no more complaints associated with this lot number except the current complaint.
 
Event or Problem Description
The clinic contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-10-01 to report a concern for a internal "scratch or defect" in the excor cannula extension set on the rvad inflow side on a patient with excor bi-vad configuration.According to the clinic, they were unsure if it was a defect or a shadow but were concerned for the possibility of a defect due to the activity of the child.Bhi ca reviewed the image and recommended a pump change along with the change of the segment of the extension set.Bhi ca also recommended that the segment of the extension set in question be returned for further evaluation.The excor blood pump maintained complete filling and ejection throughout.On 2025-10-02, the clinic notified that an extension set change had occurred.According to the clinic, the segment of the extension in question was disposed of.The patient tolerated the extension set change with no untoward effects.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23394517
Report Number3004582654-2025-00058
Device Sequence Number10052757
Product Code DSQ
UDI-Device Identifier04260090040171
UDI-Public(01)04260090040171(17)280518(10)00156114
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA09-009
Device Lot Number00156114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight20 KG